Alert archive / Florida / Marine Weather Statements in 2006
Marine Weather Statement 21, NWS Miami, FL
NWS Miami, FL issued this marine weather statement at Apr 12, 2006, 5:15 AM EDT. It took effect at Apr 12, 2006, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2006, 5:15 AM EDT (09:15 UTC)
- In effect from
- Apr 12, 2006, 11:00 AM EDT
- Expired
- Apr 12, 2006, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KMFL 120915 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 515 AM EDT WED APR 12 2006 AMZ650-651-122000- /X.NEW.KMFL.MA.S.0021.060412T1500Z-060412T2000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 515 AM EDT WED APR 12 2006 ...HIGH RISK OF DANGEROUS RIP CURRENTS TODAY ALONG THE EAST COAST... NORTHEAST WINDS 20 TO 25 MPH ALONG THE PALM BEACH, BROWARD AND MIAMI-DADE COUNTY BEACHES ALONG WITH A LOW TIDE BETWEEN 2 AND 3 PM THIS AFTERNOON...WILL CREATE A HIGH RISK OF DANGEROUS RIP CURRENTS MAINLY FROM LATE THIS MORNING TO LATE AFTERNOON TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT, SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS, JETTIES, AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this marine weather statement went out at Apr 12, 2:52 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 2:52 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 AM EDT WED APR 12 2006
.DISCUSSION...SURFACE HIGH PRESSURE RIDGE OVER WESTERN ATLANTIC
WILL GRADUALLY SLIDE SOUTH WITH A RIDGE REMAINING ACROSS CENTRAL
FLORIDA THROUGH SATURDAY. WINDY/BREEZY CONDITIONS SHOULD REMAIN
ACROSS THE AREA TODAY AS PRESSURE GRADIENT BETWEEN THIS RIDGE AND
A BROAD LOW PRESSURE AREA OVER THE CARIBBEAN REMAIN FAIRLY TIGHT.
THE GRADIENT HOWEVER WILL RELAX BY THU NIGHT AS THE RIDGE CONTINUE
TO MOVE SOUTH. GUIDANCE HAVE THIS RIDGE EVEN GOING SOUTH OF SOUTH
FLORIDA WITH LIGHT WESTERLY FLOW BY SUNDAY. UPPER LEVEL RIDGE OVER
GULF OF MEX WILL HELP TO KEEP US ON THE DRY SIDE (THOUGH WILL KEEP
A SLIGHT CHANCE OF PRECIP OVER EAST COAST AS LONG AS STRONG NE
FLOW CONTINUES) WITH SIGNIFICANT MID/UPPER LEVEL SUBSIDENCE. THERE
IS A HINT OF ANOTHER FRONT APPROACHING SOUTH FLORIDA (AS A BACK
DOOR FRONT) HOWEVER, AT THIS TIME DO NOT EVEN THINK IT WILL HAVE
ANY EFFECT ON OUR AREA.
&&
.MARINE...SFC OBS ACROSS LAKE OKEECHOBEE AND OFFSHORE GULF OF MEX
WATERS INDICATE THAT WINDS HAVE DECREASE SIGNIFICANTLY THIS
MORNING. MODELS ALSO CONTINUE TO BRING WINDS DOWN BY THIS
AFTERNOON. WITH THIS IN MIND...DECIDED TO DISCONTINUE THE SMALL
CRAFT ADVISORY FOR THE LAKE AND GULF WATERS BUT KEEP A CAUTION AT
LEAST THROUGH THIS AFTERNOON AS SEAS AND LAKE WATERS WILL TAKE
SOME TIME TO SUBSIDE ( ALSO WILL KEEP WINDS IN THE 15 TO 20 KNOTS
THROUGH THIS AFTERNOON).
A TOTALLY DIFFERENT STORY FOR ATLANTIC WATERS AND BISCAYNE BAY.
C-MAN STATIONS, QUICKSCAT AND EVEN THE OCCASIONAL SHIP REPORT
CONTINUE TO INDICATE WINDS IN EXCESS OF 25 KNOTS AND SEAS 8+ FEET. GFS
STILL SUGGEST PRESSURE GRADIENT TO REMAIN TIGHT ENOUGH TO SUSTAIN
THESE WINDS AT LEAST THROUGH TONIGHT WITH A SLIGHT DECREASE BY
THURSDAY. WILL KEEP SCA FOR BOTH BISCAYNE BAY AND ATLC WATERS TILL
TONIGHT, THOUGH WILL NOT BE SURPRISED IF IT IS EXTENDED LATER ON
TODAY TO INCLUDE THURSDAY MORNING. SEAS IN THE GULF STREAM WILL TAKE
MUCH LONGER TO SUBSIDE AS WINDS ARE FORECAST TO CONTINUE WITH A
NORTHERLY COMPONENT, HOWEVER, CONDITIONS ARE EXPECTED TO IMPROVE
SIGNIFICANTLY BY THE UPCOMING WEEKEND.
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN
ABOVE CRITICAL VALUES THROUGH THE ENTIRE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 69 79 68 / 10 10 10 10
FORT LAUDERDALE 81 70 80 70 / 10 10 10 10
MIAMI 81 69 80 68 / 10 10 10 10
NAPLES 83 61 83 62 / 5 5 5 5
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL WATERS OF
THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
47Hazardous weather outlook, Apr 11, 7:10 PM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 710 PM EDT TUE APR 11 2006 FLZ063-066>075-120930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 710 PM EDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: NORTHEAST WINDS OF 25 TO 30 MPH HAS PROMPTED A WIND ADVISORY FOR EASTERN PALM BEACH COUNTY TODAY. WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 12 FEET EAST OF PALM BEACH COUNTY TODAY AND 13 FEET TONIGHT AND THEN WILL SUBSIDE TO 8 FEET AFTER MIDNIGHT. SEAS IN THE GULF STREAM EAST OF BROWARD AND MIAMI DADE COUNTIES WILL BE UP TO 11 FEET TODAY AND TONIGHT AND WILL SUBSIDE TO 10 FEET AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO HIGH NORTHEAST TO EAST WINDS WILL CONTINUE OVER THE EAST COAST THROUGH THURSDAY. THEREFORE A HIGH RISK OF RIP CURRENTS WILL CONTINUE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Marine Weather Statements in Florida, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.